Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 238, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 28, 2011, 8:05 PM CDT for Cheyenne County, Rawlins County, Kansas; Dundy County, Nebraska. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2011, 8:05 PM CDT (01:05 UTC)
- Expired
- Jul 28, 2011, 9:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Cheyenne County, KS, Rawlins County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 73 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 8:09 PM CDT | HAIL 1 | Benkelman, NE | TORRENTIAL RAINFALL ALSO OCCURRING. |
| Jul 28, 8:10 PM CDT | TSTM WND GST 70 | Benkelman, NE | ESTIMATED 65-70MPH WINDS AT FAIRGROUNDS JUST SOUTH OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1766 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
270
WUUS53 KGLD 290105
SVRGLD
KSC023-153-NEC057-290200-
/O.NEW.KGLD.SV.W.0238.110729T0105Z-110729T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
805 PM CDT THU JUL 28 2011
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHEYENNE COUNTY IN NORTHWEST KANSAS...
NORTHWESTERN RAWLINS COUNTY IN NORTHWEST KANSAS...
SOUTHEASTERN DUNDY COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 900 PM CDT/800 PM MDT/
* AT 701 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BENKELMAN...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAX AND BENKELMAN.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 14 AND 41.
THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 20 AND 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4006 10132 4001 10132 4000 10129 3985 10119
3972 10165 3995 10180 4011 10183 4024 10144
TIME...MOT...LOC 0105Z 331DEG 15KT 4008 10158
WIND...HAIL 60MPH 1.25IN
$$
JLUNDQUI4 follow-up statements
162
WWUS53 KGLD 290111
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
711 PM MDT THU JUL 28 2011
KSC023-153-NEC057-290200-
/O.CON.KGLD.SV.W.0238.000000T0000Z-110729T0200Z/
RAWLINS KS-CHEYENNE KS-DUNDY NE-
811 PM CDT THU JUL 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DUNDY...NORTHEASTERN CHEYENNE AND NORTHWESTERN RAWLINS COUNTIES UNTIL
900 PM CDT/800 PM MDT/...
AT 706 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH IN BENKELMAN. THIS STORM WAS LOCATED NEAR
BENKELMAN...AND WAS MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MAX AND BENKELMAN.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 14 AND 41.
THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 20 AND 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4006 10132 4001 10132 4000 10129 3985 10119
3972 10165 3995 10180 4011 10183 4024 10144
TIME...MOT...LOC 0111Z 331DEG 15KT 4006 10156
WIND...HAIL 60MPH 1.00IN
$$
JLUNDQUI464
WWUS53 KGLD 290130
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
730 PM MDT THU JUL 28 2011
KSC023-153-NEC057-290200-
/O.CON.KGLD.SV.W.0238.000000T0000Z-110729T0200Z/
RAWLINS KS-CHEYENNE KS-DUNDY NE-
830 PM CDT THU JUL 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DUNDY...NORTHEASTERN CHEYENNE AND NORTHWESTERN RAWLINS COUNTIES UNTIL
900 PM CDT/800 PM MDT/...
AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF BENKELMAN...AND WAS MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME WESTERN RAWLINS AND NORTHEASTERN
CHEYENNE COUNTIES.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 14 AND 41.
THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 20 AND 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4006 10132 4001 10132 4000 10129 3985 10119
3972 10165 3995 10180 4011 10183 4024 10144
TIME...MOT...LOC 0130Z 331DEG 15KT 3997 10150
WIND...HAIL 60MPH 1.00IN
$$
JLUNDQUI615
WWUS53 KGLD 290145
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
745 PM MDT THU JUL 28 2011
NEC057-290155-
/O.CAN.KGLD.SV.W.0238.000000T0000Z-110729T0200Z/
DUNDY NE-
745 PM MDT THU JUL 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUNDY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4000 10129 3985 10119 3972 10165 3991 10178
4000 10181 4001 10176 4000 10143 4001 10131
TIME...MOT...LOC 0145Z 340DEG 13KT 3991 10150
$$
KSC023-153-290200-
/O.CON.KGLD.SV.W.0238.000000T0000Z-110729T0200Z/
RAWLINS KS-CHEYENNE KS-
845 PM CDT THU JUL 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHEYENNE AND NORTHWESTERN RAWLINS COUNTIES UNTIL 900 PM CDT/800 PM
MDT/...
AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTH OF BENKELMAN...AND WAS MOVING SOUTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN CHEYENNE AND NORTHWESTERN RAWLINS
COUNTIES.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 20 AND 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4000 10129 3985 10119 3972 10165 3991 10178
4000 10181 4001 10176 4000 10143 4001 10131
TIME...MOT...LOC 0145Z 340DEG 13KT 3991 10150
WIND...HAIL 60MPH 1.00IN
$$
JLUNDQUI233
WWUS53 KGLD 290200
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
800 PM MDT THU JUL 28 2011
KSC023-153-290210-
/O.CAN.KGLD.SV.W.0238.000000T0000Z-110729T0200Z/
RAWLINS KS-CHEYENNE KS-
900 PM CDT THU JUL 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHEYENNE AND
NORTHWESTERN RAWLINS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS UP TO 50 AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM AS IT CONTINUES TO WEAKEN.
LAT...LON 4000 10129 3985 10119 3972 10165 3991 10178
4000 10181 4001 10176 4000 10143 4001 10131
TIME...MOT...LOC 0200Z 340DEG 13KT 3983 10166
$$
JLUNDQUIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 7:00 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 28, 7:00 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 600 PM MDT THU JUL 28 2011 .SHORT TERM... (TONIGHT - SUNDAY) 200 PM MDT THU JUL 28 2011 VISIBLE SATELLITE IMAGERY AT 19Z SHOWS CUMULUS DEVELOPING NEAR 700MB TROUGH AXIS IN THE WESTERN FORECAST AREA AND ALONG A SURFACE BOUNDARY IN THE SOUTHEASTERN FORECAST AREA. SHORTWAVE TROUGH ALSO EVIDENT COMING OUT OF NORTHERN COLORADO ON WATER VAPOR. SO WITH CONTINUED HEATING EXPECTED SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THE EVENING HOURS. SLOW STORM MOTIONS TO THE ENE WILL PROMOTE LOCALLY HEAVY RAINFALL. SOUNDINGS A BIT MORE MOIST THAN RECENTLY AND DCAPE NOT REALLY FAVORABLE FOR ANOTHER MICROBURST EVENT. HOWEVER SBCAPE PUSHING 3000 J/KG AND HAIL HEIGHTS NOT AN UNREACHABLE 30-35KFT...SO HAIL MAY BE MORE OF A THREAT TODAY. OVERNIGHT...LIGHT EASTERLY SURFACE WINDS AND HIGH DEW POINTS MAY LEAD TO SOME FOG DEVELOPMENT AFTER THE RAIN ENDS...WHICH RUC IS HINTING MAY BE WIDESPREAD. FRIDAY...AFTER ANY MORNING FOG BURNS OFF THE QUESTION BECOMES HOW LONG DO THE CLOUDS LINGER. NAM IS MOST PESSIMISTIC OF THE GUIDANCE AND CONSEQUENTLY THE COOLEST...WHILE RUC AND GFS SUGGEST SOME AFTERNOON BREAKS. SURFACE WINDS WILL BE SOUTHEAST BY THE AFTERNOON WHICH WOULD PROMOTE A SLOW CLEARING MORE IN THE RUC AND GFS CAMP SO WILL SHADE TEMPERATURES TOWARD THE WARMER GUIDANCE. CANT RULE OUT AN ISOLATED SHOWER OR THUNDERSTORM IN THE AFTERNOON IF CLEARING DOES INDEED OCCUR...BUT BETTER CHANCES WILL BE TO THE WEST WHERE IT WILL CLEAR FASTER AND NEXT SHORTWAVE TROUGH WILL COME OUT OF THE MOUNTAINS. SOME OF THOSE MAY SURVIVE THE TREK ACROSS THE PLAINS AND MAKE IT HERE FRIDAY NIGHT. CONFIDENCE IS LOW FOR EITHER SCENARIO AND WILL CARRY ONLY 20 POPS. RISING HEIGHTS ARE FORECAST FOR SATURDAY AND SUNDAY AS RIDGE REBUILDS OVER THE CENTRAL HIGH PLAINS. AS A RESULT TEMPERATURES WILL BE APPROACHING TRIPLE DIGITS ONCE AGAIN. ORIENTATION OF THE RIDGE FAVORS THUNDERSTORMS DEVELOPING NEAR THE FRONT RANGE WITH ONLY A SLIGHT CHANCE OF THEM MAKING IT TO FAR EASTERN COLORADO IN THE AFTERNOON AND EVENING HOURS. .LONG TERM... (MONDAY - THURSDAY) 200 PM MDT THU JUL 28 2011 UPPER RIDGE WILL REMAIN PARKED OVER THE SOUTHERN PLAINS THIS PERIOD. SHORTWAVE TROUGHS RIDING THE RIDGE WILL MOVE OUT OF COLORADO AND ACROSS THE NORTHERN PLAINS. LOCAL FORECAST AREA WILL BE CLOSE ENOUGH TO THAT STORM TRACK FOR DAILY CHANCES OF SHOWERS AND THUNDERSTORMS. TOWARDS THE END OF THE PERIOD THE RIDGE IS FORECAST TO UNDERGO A SUBTLE WEAKENING AND SHIFT A BIT FURTHER SOUTHEAST. SURFACE WIND FORECASTS SHOW AN EASTERLY COMPONENT BY WEDNESDAY AND ESPECIALLY THURSDAY. 850MB TEMPERATURE ANOMALIES ALSO DROP FROM +1 TO +2 STANDARD DEVIATIONS EARLY IN THE PERIOD TO NEAR NORMAL BY THE END OF THE PERIOD. AS A RESULT...WILL TREND TEMPERATURES SLIGHTLY DOWNWARD FOR WEDNESDAY AND THURSDAY...AT LEAST BACK TO NEAR NORMAL. 024 && .AVIATION... 554 PM MDT THU JUL 28 2011 FOR THE 00Z TAFS...IN THE NEAR TERM THE MAIN AFFECT OF THUNDERSTORMS WILL STAY AWAY FROM BOTH TAF SITES. SO HAVE VFR CONDITIONS AT THIS TIME SINCE NOTHING STRONGER TO AFFECT THE SITES LOOKS IMMINENT. WILL UPDATE ACCORDINGLY IF SOMETHING GETS CLOSE. OTHERWISE...UPSLOPE WINDS WITH A MOIST AIR MASS WILL CAUSE FOG AND STRATUS TO DEVELOP LATER TONIGHT. COULD NOT SPEND A LOT OF TIME ON IT DUE TO CURRENT SEVERE WEATHER BUT WILL FINE TUNE THAT AS IT GETS CLOSER. HOWEVER...IT LOOKS LIKE MVFR CONDITIONS WILL BE REACHED. BULLER && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jul 28, 11:48 AM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1048 AM MDT THU JUL 28 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1048 AM MDT THU JUL 28 2011 /1148 AM CDT THU JUL 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND INCREASE IN COVERAGE THIS EVENING AND OVERNIGHT. STORMS WHICH DEVELOP THIS AFTERNOON WILL INITIALLY HAVE THE POTENTIAL TO PRODUCE STRONG WINDS AND MARGINALLY SEVERE HAIL BEFORE THE THREAT BECOMES LOCALLY HEAVY RAINFALL DURING THE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. THE CHANCE FOR SHOWERS AND THUNDERSTORMS RETURN TO THE AREA MONDAY NIGHT AND CONTINUE THROUGH WEDNESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jul 28, 7:05 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
605 PM MDT THU JUL 28 2011
COZ090-KSZ001-290030-
CHEYENNE-YUMA COUNTY-
705 PM CDT THU JUL 28 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO AND CHEYENNE
COUNTY IN NORTHWEST KANSAS...
AT 601 PM MDT/701 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM IDALIA
TO 6 MILES NORTHWEST OF ST. FRANCIS. THESE STORMS WERE NEARLY
STATIONARY.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3968 10157 3957 10217 3957 10241 3974 10240
3996 10173
TIME...MOT...LOC 0005Z 018DEG 1KT 3966 10232 3981 10190
JLUNDQUILocal storm report, Jul 28, 7:09 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
609 PM MDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL WILD HORSE 38.82N 103.00W
07/28/2011 E0.75 INCH CHEYENNE CO TRAINED SPOTTER
ESTIMATED 50 MPH WINDS.
&&
PMURRAYLocal storm report, Jul 28, 7:35 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
635 PM MDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL KIT CARSON 38.76N 102.80W
07/28/2011 E0.75 INCH CHEYENNE CO TRAINED SPOTTER
VISIBILITY DOWN TO 50-100FT.
&&
PMURRAYSpecial weather statement, Jul 28, 7:41 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 641 PM MDT THU JUL 28 2011 COZ090-290115- YUMA COUNTY- 641 PM MDT THU JUL 28 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 638 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR HEARTSTRONG...MOVING NORTHEAST AT 5 MPH. TORRENTIAL RAINFALL...PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 4008 10258 3993 10231 3981 10263 3988 10272 TIME...MOT...LOC 0042Z 230DEG 5KT 3994 10258 FOLTZ
Local storm report, Jul 28, 7:58 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
658 PM MDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM FLASH FLOOD 3 NNW WILD HORSE 38.86N 103.02W
07/28/2011 CHEYENNE CO LAW ENFORCEMENT
KIT CARSON DISPATCH REPORTS COUNTY ROAD 8 WASHED OUT BOTH
NORTH AND SOUTH OF WILD HORSE.
&&
FOLTZSpecial weather statement, Jul 28, 7:59 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
659 PM MDT THU JUL 28 2011
KSZ041-042-290115-
GREELEY-WICHITA-
659 PM MDT THU JUL 28 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS AND
WICHITA COUNTY IN WEST CENTRAL KANSAS...
AT 656 PM MDT/756 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE
EXTENDING FROM 12 MILES EAST OF SHERIDAN LAKE TO 7 MILES NORTHWEST OF
LYDIA...MOVING EAST AT 5 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3827 10205 3861 10205 3858 10112 3827 10112
3826 10128 3826 10203
TIME...MOT...LOC 0059Z 270DEG 5KT 3844 10207 3835 10138
JLUNDQUIThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:05 PM CDT | Special Weather Statement | GLD | Cheyenne | 25 min |
| Jul 28, 7:10 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 21 min |
| Jul 28, 7:59 PM CDT | Special Weather Statement | GLD | Greeley, Wichita | 16 min |
| Jul 28, 8:18 PM CDT | Special Weather Statement | GLD | Greeley, Wichita | 12 min |
| Jul 28, 8:39 PM CDT | Flash Flood Warning | GLD | Greeley, Wichita | 3 hr |
| Jul 28, 9:31 PM CDT | Special Weather Statement | GLD | Wallace | 44 min |
| Jul 28, 10:25 PM CDT | Flash Flood Warning | GLD | Sherman, Wallace | 4 hr |
| Jul 28, 10:31 PM CDT | Special Weather Statement | GLD | Thomas | 14 min |
| Jul 28, 10:35 PM CDT | Special Weather Statement | GLD | Sherman | 25 min |
| Jul 28, 10:42 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 48 min |
| Jul 28, 10:43 PM CDT | Flash Flood Warning | GLD | Graham, Norton, Sheridan, Thomas | 4 hr |
| Jul 28, 10:48 PM CDT | Special Weather Statement | GLD | Thomas | 27 min |
| Jul 28, 7:15 PM CDT | Severe Thunderstorm Warning | GLD | Dundy | 60 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.